Still wondering about effects of biopsy

Hello

I am trying hard to not overthink...

Some of the sensations I am experiencing, that have caused me to increase pred from 25 to 40, I am really starting to wonder if are still a result of the biopsy.

Some days gone for awhile, some constant, so higher dosage doesnt seem to do anything

No vision issues, since first high dose sequence 6 weeks ago, but left sided face tingling, ( this though had been a bit of an issue prior to pmr/gca? neg biopsy, )and scalp tenderness and ache. Headache but different then before ,and relieved with tylenol, so not gca . As first headache was not relieved till pred.

i hate to keep on increase, if dont have to. No return of shoulder,neck or hip

Had addressed forum on incision issues before, but wonder if any more thoughts

Surgeon thinks not, but my instincts are up..

Sometimes,with toes also numb iff and on if there is something totally different going on that pred could be making worse..

Thanks in advance

Gina

6 Replies

oldestnewest
  • Hi Gina, you sound pretty worried, understandably as you've just been through the trauma of surgery and can't quite believe the negative result of the biopsy perhaps. Your symptoms don't really sound like PMR or GCA flaring up.However, high dose Prednisalone can cause a lot of weird symptoms, anxiety being one of them. You say your tingling face pre- dates PMR and GCA, that's significant. I have experienced tingling sensations during a very anxious period in the past. Could it be a response to anxiety? Then the numb feet. Do you have any back trouble? It is a symptom that can be associated with the spine.

    In our sort of age group it is rare to only have one thing wrong. I feel like an old crock when I list my ailments.

    I do hope that your mind is put at ease soon, it sounds like you are in need of TLC. If there is no one to give you tender loving care then you need to start giving it to yourself.

    Best wishes Jane

  • Thanks, how lovely if you.

    and thankfully very supportive family.

    So true about ailments, and I will never discount anxiety.

    My concern is throwing more pred, at somethingthing that doesnt need it.

    Yes, I have had successful cervical spine surgery 2 years ago, and do have some stenosis. But just seems tingly toes which came and went over last year,is more present when I raise pred, and better as day wears on. as is left side of face where biopsy . Face more prevalant since biopsy.

    When had thses issue before, face/ toes they completely went away for a long time Did mri and mra normal, but had had shingles general dr, thought was could have been that .? Got shingles again at the beginning of this journey,but was never on face.

    I am going to lower next dose, though slower than my doc wanted me to , and have that info for her at next visit. She calls me to check in and get feeling she to does not think this is a relapse, but I am hesitant to go right down to 25mg .

    Again thanks for your response. helped me ,and hoping you are well.

    Gina

  • What you are describing isn't typical of GCA - but could be typical of nerve damage during the biopsy. You could try a lower dose and see it it makes any difference - if it doesn't, try lower again.

  • Yes thanks

    I am going to.

  • Hi Gina,

    I'm on 60 mg Prednison for almost 60 days for suspected GCA with negative biopsy and atypical symptoms. Before that I started with 50 mg and tried to taper down when the CRP count went up again and I got strong temple ache and headache. After increasing the dosage, within 5 hours, the pain was gone.

    My feet and toes feel numb and stiff for many weeks now, I still have temple ache, or some weird pulling sensation in my left temple. Sometimes in both, sometimes head ache. My CRP goes down very, very slowly and my jaw stiffens sometimes. No pain, just very stiff.

    In total I'm on Prednison for 108 days. Right now the sweating is especially uncomfortable. My GP is not happy about the fact that the CRP is still 27 and told me my Rheumy might think about adding another drug to my treatment. All in all everything about my journey is a bit 'not so typical'. Something is going on and only time and treatment will tell. I hope you have good doctors who support you and help you to get better and to find out what's going on in your body. I'm writing all of this to let you know there are others with similar not so typical symptoms.

    I'll see my Rheumy at the beginning of June. I hope to be able to taper down, but I wouldn't be surprised if it wouldn't be the case. I'm finally ready to do what ever it takes to heal my body. And it'll take time...and a new wardrobe! Take care, Monika

  • Hi

    Thank you for your story, it helps.

    Especially since , I am now being evaluated for ms, due to tingling, numbness and results of mri,

    Also found to have very. low potassium, which can cause these symptoms.

    That is the exact sensation I have at temple and incision area!

    Toes as well, so maybe not ms.😳

    Neuro appt end of may...

    Love your attitude, sprinkle of courage all over it!

    gina

    .

You may also like...